Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 24, 2000, 4:44 AM CDT for Baldwin County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2000, 4:44 AM CDT (09:44 UTC)
- Expired
- Apr 24, 2000, 5:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 240946 SVRMOB ALC003-241030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 444 AM CDT MON APR 24 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN ALABAMA * UNTIL 530 AM CDT * AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF SPANISH FORT...MOVING EAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:00 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 24, 2:00 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 200 AM CDT SUN APR 23 2000 WILL TRY AND GET THIS DONE EARLY AND PREPARE FOR POTENTIAL SEVERE STORMS ACROSS FORECAST AREA BEFORE SUNRISE...HENCE MAY BE SOME LAST MINUTE CHANGES. SURFACE CHART SHOWS LOW PRESSURE MOVING NORTHEAST OUT OF EAST ARKANSAS WITH WARM FRONT FROM THERE TO NEAR MOBILE. BELIEVE THIS TO BE FOCUS FOR POSSIBLE SEVERE STORMS AS OUTFLOW FROM CURRENT ACTIVITY INTERACTS WITH SOUTHERN END OF WARM FROM ACROSS FORECAST AREA. ALSO BELIEVE STORMS WILL WEAKEN AS THEY MOVE EAST INTO MY EASTERN ZONES WHERE AIR MASS IS DRIER AND A BIT MORE STABLE. EASTERN ZONES MAY BE A FOCUS FOR SEVERE STORMS LATER IN THE DAY AS SURFACE HEATING INCREASES AND CAPES RISE TO AROUND 2500 J/KG IN ADVANCE OF SURFACE FRONT. FRONT EXPECTED TO MOVE INTO WESTERN ZONES LATE AFTERNOON/EARLY EVENING. WILL LIKELY MENTION CHANCE OF SEVERE OVER ALL ZONES TODAY AND INTO THIS EVENING OVER THE PANHANDLE AND FAR EASTERN ZONES WHERE FRONT SHOULD BE ENTERING AREA. HIGH PRESSURE...DRIER AIR AND SLIGHTLY COOLER TEMPS TO FOLLOW FRONT. EXTENDED HAS UPPER RIDGE TO THE WEST AND NORTHWEST FLOW OVER AREA. MAY DRY OUT ENOUGH FOR FIRE WEATHER WATCH ON TUESDAY FOR FLORIDA ZONES. WILL NEED TO KEEP SMALL CRAFT UP TODAY AND LIKELY TONIGHT. PRELIM NUMBERS... MOB EU 082/055 077/051 080 11511 PNS EU 083/059 077/054 079 11510 DTS EU 079/060 077/056 078 11410 GZH TB ;076/052 073/047 076 11610 2R0 BU 076/050 074/047 076 11400 61A TB 076/052 073/047 076 11610 .MOB... AL...SCA ALL ZONES TODAY AND TONIGHT. FL...SCA ALL ZONES TODAY AND TONIGHT. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:57 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| Apr 24, 9:28 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 62 min |
| Apr 24, 10:05 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| Apr 24, 10:45 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.